Topic of the discussion
Posted on 9/3/17 10:29 PM
The chemo therapy I received has had major impact on my life. It has left me in periphal neuropathy, a very bad impact on my dyslexia, anxiety, damage to my lungs and the on going treatment of Exemastame I've now put a considerable amount of weight and have a terrible rash on my chest. I have list my job because of my dyslexia, which led to to a suicide atempt.
no one is prepared to be even vaguely interested in the the impact of the treatment once I was discharged by the oncologist.
has anyone else got these types of issues from the chemotherapy.
Beginning of the discussion - 9/3/17Long term affects of chemotherap https://www.carenity.co.uk/forum/cancer/your-opinion-on-cancer-treatments/long-term-affects-of-chemotherap-1937
Posted on 9/3/17 11:52 PM
Hi Rosie. I know exactly what you mean. I have had 2 chemotherapy regimes since my battle with cancer started 4 years ago. I have had broken and brittle nails, hair loss and neuropothy. Thankfully these are now getting easier. My last chemo was 12 months ago but I may have to go on it again if my scans do not remain clear. I am dreading it. It takes away your confidence and you feel like giving up. Being alive is the only thing that chemo can give you. Please try to focus on your well days and just give up on the bad and go to bed with a soft fleece and snuggle up warm under it. Play soothing music and try to get through best you can. On your good days put some make up on and stand tall. Shit things happen but we have to move forward. Don't stay in those dark places you are stronger than you think xxxxx
Posted on 9/4/17 2:58 PM
same here, I've been diagnosed with fibromyalgia & chronic fatigue since chemotherapy. I am constantly exhausted and feel sick most of the time. I have no energy - most days just getting dressed is beyond me, I already had peripheral neuropathy as I've had type 1 diabetes since childhood but chemo has made it worse. My blood pressure is all over the place & I just feel so unwell all the time. Not body warns you about this, the way oncologists describe chemotherapy is that you feel unwell while you're having it but then everything does back to normal. Nothing is further from the truth.
Posted on 9/4/17 4:20 PM
Know exactly how you feel, I had Chemo 6 years ago. I was fortunate not to lose my hair but did suffer with peripheral neuropathy and still do, my nails are still brittle and split lengthwise, which is painful when they catch in things! I still get tired and breathless. So all the rubbish the oncologist, chemo nurses a nd everyone else spouts about side effects and how everything will get back to normal , quite frankly is a lie. I don't honestly think I would take any of their drugs again. I used to hold down a responsible and important job, that had to go because I was deemed unfit to do it any longer.
Posted on 9/5/17 1:45 PM
Posted on 9/6/17 10:14 PM
The chemo nurses know nothing only what they are being told. I had a nurse tell me that I should continue with all the exercise I had being doing before cancer! During chemo I didn't have the energy to do much as I was wrecked. You don't recover six months after stopping chemo, from talking to other people who have had chemo, it's more like years after. The only thing for us all is to try and do a small bit each week and slowly build up your engergy levels. It is a pain, you can't exercise as your too tired, you need to exercise to build up your engergy.
Posted on 9/7/17 7:22 AM
How very true Rosie and Fighting I have had so many strongly worded conversations with my so called medical team and yet they still keep on repeating the same behaviour! I've reached the stage that I don't even speak to the chemo nurses anymore!
I think the simple truth is the medical profession doesn't really know about long term side effects, they are more concerned with short term benefits, which is probably why there are so many studies constantly being done.
Staying active certainly helps, however that has to change from what used to be achievable and even that varies from person to person. Just from reading everybody's post it's obvious that even people on the same drugs are all affected very differently. with some having very mild effects and some really badly affected.
Posted on 9/9/17 10:34 AM
My Pallative care team and my Medical Team have been fantastic with my care.They have been up front with everything and are always only a phone call away.I have had to temporarily stop my Chemotherapy due to problems with side effects and then complications with my spinal cord caused by tumours in my spine.I cannot say enough about everyone that has been involved in my treatment and I trust them 100% and will continue to do so.
Posted on 9/9/17 7:22 PM
might b having chemo in the future having read these notes i thought would be temp so it seems the chemo stays in yr body long periods why wasnt i told in stronger terms earlier by oncologists i know i missed app for heat treatment but no one said bout this crap
Posted on 9/10/17 8:24 AM
From my experience it seems that in order to get information you need to ask, ask and ask some more! Some medics are more inclined than others to share information with their patients. Keeping yourself informed by doing your own research will help you to know what questions to ask.
Does this topic interest you?
Join 150 000 patients registered on our platform, get information on your condition or on that of your family member, and discuss it with the communityJoin
It’s free and confidential